On my inhaler and sleeplessness

As most of you out there know that if I don’t get enough sleep, I am a grumpy mare. (I can see my parents nodding now). So last night at 4am when I was still awake, really quite cross, frustrated and with my heart-pounding so loud I could hear it in my ears against the pillow and quilt; I could’ve cried. I came out to the living room to google my inhaler to try and figure out why when I have been having problems sleeping pretty such since I started taking it. When you are awake that long, your mind starts to wander around, I thought about everything I had eaten and drunk that day. For the first time all week I had had a day without taking lemsips or cold/flu tablets at all. The only thing ‘alien’ I had taken – was my inhaler.

This is what I found in the patient leaflet online re side effects:
• Headache – check, thought it was the cold I had
• Nausea – check, ditto as I had gone to the Dr with the remnants of a cold, to catch another one a week later (after taking anti-biotics) from Oakley
• Sensation of heart beat – double check, boom ti boom in my ears
• Sleep difficulties – it is 4am, I am never awake at this time
• Restlessness or nervousness
• Dizziness – nope
• Muscle cramps – my legs are killing me and have been doing the ministry of silly walks to sort them out
• Cough – difficult to tell as I did have one with my cold anyway, but surely asthma medication is to relieve a cough??
• Irritation of mouth and/or throat – my gums are bleeding more when I clean my teeth
• Hoarseness – nope

Then you carry on reading:

Additional side effects including skin rash and bruising, itching,
facial swelling, increase in chest tightness, chest pain, depression or
behavioural disturbances and high blood sugar levels were also
reported rarely.

Then you carry on reading:

• Sudden wheeziness and chest pain or tightness.
• Swelling of eyelids, face, lips, tongue or throat.
• Lumpy skin rash or “hives” anywhere on the body.

My skin feels hot, my intermittent Blepharitis has flared up again. ARGH!

After showing this little lot to Dan, we have decided that the cure is worse than the slight cough I had in the mornings so I won’t be taking the inhaler any more. I still have my ventolin, should I need it, but it hasn’t been a great 2 and a bit weeks since I started taking it. When you look at a list like that with the objective point of view from your other half and he points out that you have been showing the signs of most of the side effects; it isn’t worth taking something that is supposed to make you feel better for it in fact to make you feel worse.

So I took my last puff this morning, Dan checked my heart-rate at nearly 100 beats a minute and I had eaten breakfast, so had been sitting down for 5-10 minutes. When I get on the bike at the gym, after walking up a flight of stairs to get there I am only ever about 70-80!

What a waste of $50 – and you thought prescriptions were expensive in the UK!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s